Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 29, 2014, 6:53 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 29, 2014, 1:00 PM MDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 6:53 AM MDT (12:53 UTC)
- In effect from
- Mar 29, 2014, 1:00 PM MDT
- Expired
- Mar 29, 2014, 1:27 PM MDT
- In force
- 27 min
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3178 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS84 KEPZ 291253 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 653 AM MDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON INTO EARLY EVENING EVENING FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .ANOTHER UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE THE CENTRAL AND SOUTHERN ROCKIES SUNDAY AND SUNDAY EVENING. AS THIS FEATURE APPROACHES...STRONG WINDS ALOFT WILL MIX DOWN AS A LEE SURFACE TROUGH DEVELOPS OVER EASTERN NEW MEXICO. THE RESULT WILL BE 20 FOOT SUSTAINED WINDS 25 TO 35 MPH FROM THE WEST-SOUTHWEST...WITH GUSTS TO 45 MPH OR MORE WEDNESDAY AFTERNOON. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING EXTREMELY LOW FUEL MOISTURES...LOWLAND MIN RH NEAR 10% AND NEAR RECORD AFTERNOON HIGH TEMPERATURES. HIGH TO VERY HIGH FIRE DANGERS WILL ALSO EXIST THROUGHOUT THE AREA. EAST SLOPES OF AREA MOUNTAIN RANGES WILL SEE THE HIGHEST GUSTS INTO THE EARLY EVENING HOURS. NMZ110>113-TXZ055-056-300100- /O.CAN.KEPZ.FW.A.0006.140330T1900Z-140331T0100Z/ /O.NEW.KEPZ.FW.W.0007.140329T1900Z-140330T0100Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 653 AM MDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: WEST SOUTHWEST 25 TO 35 MPH GUSTS TO 45 MPH. * HUMIDITY: NEAR 10%. * TEMPERATURES: NEAR RECORD HIGH TEMPERATURES IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
1 follow-up statement
719 WWUS84 KEPZ 291927 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 127 PM MDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...... .ANOTHER UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE THE CENTRAL AND SOUTHERN ROCKIES SUNDAY AND SUNDAY EVENING. AS THIS FEATURE APPROACHES...STRONG WINDS ALOFT WILL MIX DOWN AS A LEE SURFACE TROUGH DEVELOPS OVER EASTERN NEW MEXICO. THE RESULT WILL BE 20 FOOT SUSTAINED WINDS 25 TO 35 MPH FROM THE WEST-SOUTHWEST...WITH GUSTS TO 45 MPH OR MORE WEDNESDAY AFTERNOON. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING EXTREMELY LOW FUEL MOISTURES...LOWLAND MIN RH NEAR 10% AND NEAR RECORD AFTERNOON HIGH TEMPERATURES. HIGH TO VERY HIGH FIRE DANGERS WILL ALSO EXIST THROUGHOUT THE AREA. EAST SLOPES OF AREA MOUNTAIN RANGES WILL SEE THE HIGHEST GUSTS INTO THE EARLY EVENING HOURS. NMZ110>113-TXZ055-056-301500- /O.CAN.KEPZ.FW.W.0007.000000T0000Z-140330T0100Z/ /O.NEW.KEPZ.FW.W.0008.140330T1900Z-140331T0100Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 127 PM MDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: WEST SOUTHWEST 25 TO 35 MPH GUSTS TO 45 MPH. * HUMIDITY: NEAR 10%. * TEMPERATURES: NEAR RECORD HIGH TEMPERATURES IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:53 AM MDT, 3 hours earlier.
Area forecast discussion, Mar 29, 3:53 AM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
353 AM MDT SAT MAR 29 2014
.SYNOPSIS...
HIGH PRESSURE WILL BRING SEASONALLY WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WEST TEXAS TODAY. A STRONG LOW PRESSURE SYSTEM
WILL THEN MOVE ACROSS THE BORDERLAND ON SUNDAY CAUSING WARM AND
WINDY WEATHER ACROSS THE REGION. BREEZY WESTERLY WINDS WILL RESULT
IN MORE SEASONABLY WARM DRY WEATHER MONDAY AND TUESDAY WITH
ANOTHER LOW PRESSURE SYSTEM CAUSING WINDY CONDITIONS WEDNESDAY AND
THURSDAY ALONG WITH COOLER TEMPERATURES ON THURSDAY.
&&
.DISCUSSION...
ZONAL PROGRESSIVE PATTERN TYPICAL FOR EARLY SPRING WILL PERSIST
ACROSS THE SOUTHWESTERN UNITED STATES WITH MODELS SHOWING SOME
IMPORTANT DIFFERENCES LATER PERIODS. FOR TODAY SHORT WAVE RIDGE
ALOFT WILL MOVE ACROSS THE SOUTHERN ROCKIES OVER WEAK HIGH PRESSURE
RESULTING IN DRY SEASONABLY WARM WEATHER WITH LIGHTER WINDS.
SITUATION CHANGES ON SUNDAY AS AN UPPER WAVE MOVES ACROSS THE
REGION GENERATING A LEE CYCLONE OVER EASTERN COLORADO WITH LOW AND
MID LEVEL GRADIENTS STRENGTHENING. WEST TO SOUTHWEST WINDS WILL
THEREFORE INCREASE ON SUNDAY AS DRY LAPSE RATES FROM THE SURFACE
RISE TO NEAR 600 MB BY LATE AFTERNOON. AT MOMENT SUNDAY AFTERNOON
WIND SPEEDS LOOK TO EXCEED THE WINDY CATEGORY BUT SHOULD ALSO
REMAIN BELOW ADVISORY CRITERIA MOST LOCATIONS. RATHER STRONG WARM
AIR ADVECTION WILL ALSO PUSH SUNDAY HIGH TEMPERATURES TO NEAR
RECORD LEVELS.
SUNDAY NIGHT WEAK PACIFIC FRONTAL PASSAGE WILL OCCUR WITH MONDAY
HIGH TEMPERATURES ONLY COOLING AROUND 5 DEGREES. OTHERWISE WEST TO
SOUTHWEST FLOW WILL PERSIST INTO TUESDAY WITH CONTINUED DRY
WEATHER AND TEMPERATURES SLIGHTLY ABOVE NORMAL. ELEVATED MIXING
HEIGHTS WILL SUPPORT MOSTLY BREEZY WINDS MONDAY AFTERNOON WITH
WINDS BREEZY TO MARGINALLY WINDY ON TUESDAY AHEAD OF NEXT STORM
SYSTEM.
ON WEDNESDAY PRONOUNCED DIFFERENCES IN MODELS ARE EVIDENT AS THE
GFS MOVES A DEEP COLD CLOSED LOW ACROSS ARIZONA IN THE AFTERNOON
BEFORE ADVANCING SYSTEM ACROSS NEW MEXICO/WEST TEXAS WEDNESDAY
NIGHT/THURSDAY MORNING. THIS SOLUTION ALSO GENERATES SOME PRECIP
ACROSS THE CWA DUE TO ENHANCED DYNAMIC FORCING AND COLD AIR
ALOFT. IN CONTRAST THE ECMWF KEEPS AN OPEN WAVE RESULTING IS LESS
DYNAMIC FORCING AND A CONTINUED DRY SITUATION. DUE TO THE
INCONSISTENCIES WITH THE MODELS THE LAST FEW RUNS WILL CONTINUE
WITH A DRY OUTLOOK FOR WEDNESDAY AND THURSDAY. IN EITHER CASE
HOWEVER PASSAGE OF UPPER SYSTEM WILL INDUCE LEE CYCLOGENESIS TO
THE NORTHEAST AND CAUSE LOW AND MID LEVEL WINDS TO SIGNIFICANTLY
INCREASE AS MIXING HEIGHTS RISE TO NEAR 550 MB WEDNESDAY
AFTERNOON. THUS WEDNESDAY EXPECTED TO BE QUITE WINDY WITH WIND
SPEEDS AROUND ADVISORY LEVELS.
PASSAGE OF TROUGH AND ASSOCIATED COLD FRONT WILL RESULT IN COOLER
TEMPERATURES THURSDAY AND FRIDAY WITH DAYTIME HIGHS AROUND 5 TO 10
DEGREES BELOW NORMAL.
&&
.AVIATION...VALID 29/12Z-30/12Z.
A SHORT WAVE UPPER RIDGE WILL MOVE ACROSS THE REGION RESULTING IN
VFR CONDITIONS WITH A FEW AREAS OF CEILINGS ABOVE 15,000 FEET
AGL. WINDS GENERALLY LESS THAN 15 KT THROUGH THE PERIOD.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL BRING SEASONALLY WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WEST TEXAS TODAY WITH WIND SPEEDS GENERALLY LESS
THAN 15 MPH AND LOWEST AFTERNOON HUMIDITIES AROUND 10 PERCENT. A
STRONG LOW PRESSURE SYSTEM WILL THEN MOVE ACROSS THE BORDERLAND ON
SUNDAY CAUSING WARM AND WINDY WEATHER ACROSS THE REGION WITH
TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL AND AFTERNOON
HUMIDITIES AROUND 10 PERCENT. WINDS WILL HAVE SUSTAINED SPEEDS
AROUND 25 MPH WITH GUSTS TO 45 MPH MOST AREAS RESULTING IN
CONDITIONS EXCEEDING RED FLAG CRITERIA SUNDAY AFTERNOON AND EARLY
EVENING. SLIGHTLY COOLER BUT STILL ABOVE NORMAL TEMPERATURES
EXPECTED MONDAY AND TUESDAY WITH MINIMUM AFTERNOON RELATIVE
HUMIDITIES AROUND 10 PERCENT WHILE WINDS SPEEDS WILL BE AROUND 20
MPH. THUS NEAR RED FLAG CONDITIONS WILL OCCUR BOTH MONDAY AND
TUESDAY AFTERNOONS. STRONGER WINDS...WARM TEMPERATURES AND
CONTINUED LOW HUMIDITIES FORECASTED FOR WEDNESDAY AFTERNOON WITH
CRITICAL FIRE WEATHER AND RED FLAG CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 52 85 59 80 / 0 0 0 0 0
SIERRA BLANCA 75 47 82 48 79 / 0 0 0 0 0
LAS CRUCES 74 46 81 50 79 / 0 0 0 0 0
ALAMOGORDO 73 48 81 51 78 / 0 0 0 0 0
CLOUDCROFT 53 35 57 35 55 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 74 49 80 49 76 / 0 0 0 0 0
SILVER CITY 69 44 72 42 69 / 0 0 0 0 0
DEMING 75 43 83 44 78 / 0 0 0 0 0
LORDSBURG 75 43 81 45 78 / 0 0 0 0 0
WEST EL PASO METRO 77 52 83 57 79 / 0 0 0 0 0
DELL CITY 73 46 83 50 78 / 0 0 0 0 0
FORT HANCOCK 81 51 90 54 84 / 0 0 0 0 0
LOMA LINDA 71 47 76 50 72 / 0 0 0 0 0
FABENS 79 51 85 56 82 / 0 0 0 0 0
SANTA TERESA 77 49 83 54 80 / 0 0 0 0 0
WHITE SANDS HQ 75 50 81 56 78 / 0 0 0 0 0
JORNADA RANGE 75 39 80 44 78 / 0 0 0 0 0
HATCH 72 45 78 47 78 / 0 0 0 0 0
COLUMBUS 74 48 83 52 80 / 0 0 0 0 0
OROGRANDE 77 47 84 50 77 / 0 0 0 0 0
MAYHILL 62 38 67 41 66 / 0 0 0 0 0
MESCALERO 62 35 68 38 65 / 0 0 0 0 0
TIMBERON 61 34 66 36 63 / 0 0 0 0 0
WINSTON 69 43 71 41 69 / 0 0 0 0 0
HILLSBORO 70 50 74 48 73 / 0 0 0 0 0
SPACEPORT 71 47 77 47 76 / 0 0 0 0 0
LAKE ROBERTS 68 39 69 37 69 / 0 0 0 0 0
HURLEY 69 42 74 42 70 / 0 0 0 0 0
CLIFF 76 41 77 40 72 / 0 0 0 0 0
MULE CREEK 72 30 74 30 68 / 0 0 0 0 0
FAYWOOD 68 44 74 43 74 / 0 0 0 0 0
ANIMAS 78 47 84 49 79 / 0 0 0 0 0
HACHITA 75 42 82 47 79 / 0 0 0 0 0
ANTELOPE WELLS 79 48 84 52 80 / 0 0 0 0 0
CLOVERDALE 75 44 79 43 73 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 29, 6:11 AM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT SAT MAR 29 2014 NMZ401>417-TXZ418>424-301215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE WILL RESULT IN NO HAZARDOUS WEATHER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY ON SUNDAY WITH SOUTHWEST WINDS GUSTING TO AROUND 45 MPH. BLOWING DUST WILL LOWER VISIBILITIES TO UNDER 2 MILES OVER ISOLATED LOCATIONS. THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES AND LOW HUMIDITIES CREATE CRITICAL FIRE WEATHER CONDITIONS. BREEZY TO WINDY MONDAY AND TUESDAY AFTERNOONS WITH WEST WINDS GUSTING TO AROUND 35 MPH. STRONGER WINDS ON WEDNESDAY WITH WEST WINDS GUSTING TO NEAR 50 MPH RESULTING IN MORE WIDESPREAD BLOWING DUST AND LOWERED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:27 PM MDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.